Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Can SEROQUEL XR cause discomfort in chest?

Resolved Question:

Hi,
I'm 19, a smoker. I take Seroquel XR, which I have started to reduce. Recently I've been getting discomfort in my chest, that feels kind of like cramping. It comes and goes, and gets worse when I exercise. It has been coming and going more frequently in the last 2 days. Sometimes I sweat with it, too. Today I am feeling nauseous, and food is going straight through me. I saw a GP about a week ago, but I didn't explain it properly because I thought it was probably just nothing and would go away. Plus, I was with a family member and I didn't want to worry them at the time. She told me it was probably reflux, but I know what reflux feels like and this doesn't feel like that - also, I know that reflux isn't made worse by exercise. Maybe it's anxiety…but I'm not stressed? Is there anything I can do to reduce my pain without seeing a Doctor? I don't think my pain is severe enough to go to hospital or anything like that. Thank you.

Category: Internal Medicine Specialist

Ask Your Own Question

Category: HIV- AIDS Specialist
 23 Doctors Online


Hello and thankyou for approaching DoctorSpring with your query.
Your chest pain can be musculoskeletal, it could be due to acidity, or a lung or cardiac cause.
In order to give a more informed opinion please can you give me more information about your condition.

1) You have described your chest pain as cramping, do you feel its a muscle cramp you are experiencing?
2) Does it become in certain positions or movements?
3) Since how many days have you started exercising? Have you increased or changed the type of exercise in the last few days?
4) Do you have a cough which is either dry or with sputum?
5)Do you feel the chest pain as a heaviness or tightness in your chest, or a vague discomfort or is it a burning pain?
6) Do you feel the pain radiates to your neck, chin, left shoulder or left hand?
7) Any nausea, vomiting, increased sweating , loss of consciousness ?


Please reply as a follow up so that I can help you accordingly.
Thankyou.


Patient replied :

1: I'm not sure. I don't know how I could have pulled a muscle in my chest, as I don't do any heavy lifting. Cramping is just the only way I could think of to describe the pain. It kind of feels like period cramps, but in my chest.

2: Not that I've noticed. It doesn't hurt if I move my arms or anything.

3: I'm doing pretty much the same exercise as usual. Nothing too heavy or strenuous.

4: I don't have a cough.

5: I would more describe it as a vague discomfort, rather than burning or heaviness.

6: A few twinges, but not severe enough that I think they're related.

7: I have been feeling nauseous today. I have also experienced increased sweating. However, I have not vomited and I have not lost consciousness at any time.

Thank you for your reply


Hello and thankyou for your reply.
From what you have explained there is nothing to worry. The type of pain you have described rules out a cardiac cause and you are young too which makes it even more less likely.
As you have no cough or any other symptoms it rules out a respiratory cause too.
The sweating that you are having is most probably linked to the fact that you smoke. Smoking does cause easy fatiguability due to the constricting effect it has on blood vessels. Hence you tend to get tired more easily.
The nausea too could be related to smoking as smoking does make acid reflux worse.

I would advise you to take the OTC drug Prilosec one per day for 5 days before before a meal.
This should help relief the nausea and pain.
I strongly advise you to stop smoking.
You are young and will have a good long term outcome if you stop smoking now. Smoking reduces the life span by atleast 10 years and causes many major health issues. The earlier you stop smoking the higher the chances of reversal of all the adverse effects caused by nicotine.

If however you feel that your chest pain does not improve or worsens, there is tightening feeling in your chest, which radiates to your neck, jaw, shoulder or arm or breathlessness, please get yourself examined at the medical center immediately. You will have to get the following tests 1) ECG 2) Cardiac biomarkers 3) Chest X Ray

As of now you need not worry, stop smoking and take Prilosec as mentioned.
I hope this has helped.
Thankyou


Patient replied :

Thank you!



Dr. Jaydeep Tripathy
Category: HIV- AIDS Specialist
Experience: 
MBBS from Sri Ramachandra University in December 2011
M.Med (Family Medicine) - TNMGR University, Chennai
MBA-MPH in Public Health in March 2016, SRM University
Finished AFIH in March 2016, SRM University
MRCP ( UK ), Internal Medicine, Royal College of Physicians, June 2016
Fellowship in Diabetology from Martin Luther University in January 2017

Currently Resident Physician, in MD Radiodiagnosis - Kamakshi Memorial Hospital, Chennai
Dr. Jaydeep Tripathy and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news